Cataract op

Good morning

Does anyone have experience of cataract op with Polymyalgia/GCA. Had cataract done in one eye about 3 weeks ago,and it's seems to have upset my head,with more temple pain.steroids have created to much eye pressure,so drops for that,they make your eyes dry ,so more drops.

Feeling very despondent. The sun is shining,birds are singing,and the spring blossom is beautiful,but I seemed to spend Saturday crying,don't know why.

Started yesterday to try to taper from 14mg,as per recipe.

Help.

14 Replies

oldestnewest
  • No experience on cataracts other than I have x 2, neither ready for removal yet! I can feel for you with the raised pressure and dry eyes though, off pressure drops as did not lower it and due for review in August but dry eye drops help a lot. My preds have been doubled last couple of weeks so although feeling and moving better upsets me too as was down to 3.5. So know how you feel thinking, yes birds are singing but the clouds are back and the rain is coming. Nice to know we we are not on our own, we are treading in the footsteps others have been and survived this journey. Take care Deeroy2015 x

  • Thank you Nannie-C

    We will survive 😀

  • Hi Dee,

    Sorry to hear you've having problems. Many on here have had cataract ops, me included when at 6mg, without any resulting complications. Think you've just been unlucky, and maybe still at 15mg you would have had pressure problems anyway irrespective of the op. That's the level my pressures started to rise.

    Presumably you've seen doctor to get drops, but was that your own GP or the ophthalmology team at a post op appointment?

    Think you need to forget reducing just at the moment, although obviously you're in a bit of a Catch 22 situation - higher Pred usually means higher pressures! Do you think the temple pain is from your pressures or is it GCA like? Can you get advice from your Rheumatology dept?

    Sorry more question than answers!

    Am thinking of you, and wishing you well.

  • Thanks Sue

    Had a few problems over the bank holiday,so ended up at the eye unit. The doctor there put be on the drops as the pressures were apparently high. Revisited last Tuesday and told to stay on the drops. It's a different pain,think must be the pressure,but I think that the steroids don't like the intruders!!

    Think I will ring the rheumatology and ask their advice

    Hope you are o.k and enjoying the sunshine.

    Any chance of a meet sometime

    Best wishes

    Dee

  • Yes good idea to check with Rheumy dept.

    Was thinking about meet up / get back to you re that on message.

  • Deeroy, I'm sorry to hear that cataract surgery appears to have caused returning temple pain, but in spite of the high eye pressure, it really isn't a good time to be tapering your Pred in case the pain means that your inflammation is not under control. You would be wise to return to the ophthalmologist or operating surgeon and ask them to check the back of your eyes. Also, if you are someone who had raised blood markers of inflammation at diagnosis, those tests should be repeated and used as a helpful guide, along with the symptoms, before any reduction in dose. Good luck and do let us know how you get on.

  • Thank you Celtic,will do,and thanks for your good wishes

  • Good Morning, this makes for interesting reading and a tad worrying. I'm sorry you are having such bad experience after your cataract op. I do hope it improves promptly. Can't add any advice, but assume that any reduction in pred is not advisable as stated above. I've got two cataracts "brewing" and due for my check up next week. I'm still on a fairly high dose, 12mg, so a tad worried about any complications if I'm deemed to be ready for the op.

    All the best to you and I do hope you recover soon and your temple pain goes, I know it's worrying time for you so do take care.

  • The op itself is a piece of cake.

    Think that it is the combination of 5 lots of drops that has upset the apple cart.

    Thank you for you good wishes

  • Sorry about your eyes, I had both eyes done in Feb. and no problems. Please, I would not be reducing after surgeries! Usually if something upsets your body you may increase a little for a week, but hold off on reducing, just my theory!!

  • Thank you for the advice

    Best wishes

  • I just had cataract surgery . I was on 12 mg. of prednisone. The surgery was a success but I developed macular edema . That is being treated by a retina specialist so my suggestion is that you get to a good eye doctor. I think they put extra anti inflammatory medicine in my anathesia to combat any return of my GCA . I had a hard time getting them to tell me exactly what it was. my eye pressure went up also and I think that is pretty normal. I know the drops are a pain but they seem to do the job. Good luck

  • Thank you for that

    Best wishes

  • Hi there Deeroy,

    I have cataracts but tomorrow I'm seeing a neuro Opthomologist because after almost four months on the pred my regular Opthomologist said my numbers are border line for Glaucoma so I'm quite nervous as he referred me to this specialist. If I find out the pred is the case not sure what he will advise me but in answer to your question alive been told the pred does increase the pressure in the optic nerve. Good luck to you and I hope you feel better soon.

    Sharon

You may also like...